Fluid retention: Wondering about fluid retention... - PMRGCAuk

PMRGCAuk

11,806 members21,548 posts

Fluid retention

Gary1310
Gary1310

Wondering about fluid retention and Prednisone? Seems as I am reducing from 20 mg, now at 6 mg. I need to run to the bathroom more frequently. Wonder if reducing Prednisone is the reason. Anyone have a clue?

19 Replies
oldestnewest

Hi Gary

I've found if I over indulge in sugary foods, inclusive of over eating fruit, I am running much more frequently to the bathroom.

It could be a sign of early diabetes 2, which I understand us PMRers can very easily succumb too...it's one of the side effects of Prednisone...we are constantly warned by the mods, to be extra careful with our intake of sugar.

I do try, but sometimes I have a little binge of the sweet things, and I'm up a few times more in the night to go/run 😳to the bathroom.

Also I find my feet swell a little, I can feel my sandals are a little tighter than usual

Gary1310
Gary1310 in reply to YuliK

Thank you...actually my feet and hands were swollen before diagnosis and pre Prednisone. Now the swelling is gone.

Hidden
Hidden in reply to Gary1310

My hands and feet were swollen and I suspect it was pmr as it went then returned when I flared.

Gary1310
Gary1310 in reply to Hidden

Thank you, I think it was Undiagnosed, PMR. My thinking is, as I am reducing body inflammation with Prednisone, my frequency to urinate correlates with reduction of body fluid.....sort of healing indicater.

Hidden
Hidden in reply to Gary1310

Or you have PMR inflammation that pred previously controlled. I think see what happens then get it checked.

Bird-67
Bird-67 in reply to YuliK

I have just been told I have pre diabetes ( thank you Prednisone ) oh well back to the rabbit food lol.

A check up is worth it because there different causes and being able to answer these questions will help diagnosis . Are you trotting to the loo and passing good amounts or getting there and finding that the output didn’t match the urge? As a rough idea, extra volume can be a drop in temperatures after a hot spell, raised blood sugar or ridding of fluid retention by lying down or reducing salt. Can you hold it ok? Does it smell? How much liquid are you drinking? Is it uncomfortable to wee? Is it clear and pale yellow? Any pain in the kidney area round the back?

Gary1310
Gary1310 in reply to SnazzyD

Thank you, Everything seems normal except for frequency.

YuliK
YuliK in reply to SnazzyD

Gary when did you last check your bloods.

Gary1310
Gary1310 in reply to YuliK

My Rheumatologist visit, June 24.

Did you use the term fluid retention in error? Doesn’t sound like you are retaining fluid at all. You no longer have swollen ankles, which is a classic sign of retaining fluid.

Thinking I had fluid retention and Prednisone helped reduction of fluid. Not sure.

YuliK
YuliK in reply to Gary1310

Did your bloods check your sugar levels ?

Mine are up and down all the time, but I do cheat now and again. 😀

Fluid retention also depends what you eat. Keep away from salt. ( I think someone already told you that )

Anyway don't fret, you'll be fine if you follow the advise some of the mods have given you.

YuliK. 🌹

Thank you.

I go too much and pass too little which is most annoying...

Must be a “guy thing”.......maybe mention to your doctor.

Hi Gary, my pharmacist always smiles and tells me not to read the side effects leaflet in my medication boxes - so obviously I do.

One of the "common side effects" listed for oral Prednisolone is decreased urination .

It follows that the reverse could be true on a reducing dosage.

I suffer with oedema and take 40mg furosemide daily to counter this. I do find I can leave this off when reducing my Prednisolone dose as I experience the same increase in urination as you.

It is a subject which is worth discussing with your GP as a simple urine test will rule out the other usual suspects like type 2 diabetes or a UTI.

Thank you for that information.

Edit Just realised I'm replying to 'Gary' so it might be difeent for girls and boys, don't know! I had the same problem when reducing steroids. I have frequent bouts of what I'd call an over-active bladder but not sure if that's the right term. Every 10 mins on the loo. Been to GP many times but she is baffled. It only lasts about a day or so and then settles down. Been tested for infection and diabetes and prolapse. I'm wondering if it's some kind of interstitial cystitis or mast cell thing that is controlled by steroids. In my case it's worse if I have a histamine flare-up. I was prescribed a trial of Vesicare which made thigs worse. Autoimmune illness can affect the bladder, so to me it is logical that steroids help with the inflammation and as you reduce them the problem comes back. I'm no medic or anything though.

You may also like...